Alert archive / Minnesota / Beach Hazards Statements in 2018
Beach Hazards Statement 3, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 9, 2018, 3:19 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It took effect at Jun 9, 2018, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 3:19 AM CDT (08:19 UTC)
- In effect from
- Jun 9, 2018, 10:00 AM CDT
- Expired
- Jun 9, 2018, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979 WHUS43 KDLH 090819 CFWDLH Coastal Hazard Message National Weather Service Duluth MN 319 AM CDT Sat Jun 9 2018 MNZ037-WIZ001-100100- /O.NEW.KDLH.BH.S.0003.180609T1500Z-180610T0100Z/ Carlton/Southern St. Louis-Douglas- 319 AM CDT Sat Jun 9 2018 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Duluth has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM CDT this morning through this evening. * LOCATION...Park Point Beach * DANGEROUS SWIMMING CONDITIONS...Are expected along the Lake Superior shoreline due to high wave action and strong rip currents. * HIGH WAVE ACTION...Can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Rip currents are powerful channels of water flowing quickly away from shore...which occur most often at low spots in sandbars... near shoreline structures such as peninsulas or breakwalls...and near river mouths. For additional safety information and precautions...please visit www.weather.gov/Duluth && $$ WL
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 9, 12:28 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 9, 12:28 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1228 AM CDT Sat Jun 9 2018 .UPDATE... Issued at 1228 AM CDT Sat Jun 9 2018 Please see the 06Z Aviation discussion below. UPDATE Issued at 950 PM CDT Fri Jun 8 2018 Increased pops over the western third of the forecast area as showers and isolated thunderstorms begin to push into the region. This is in response to strong vorticity maxima slowly moving through northwest Minnesota. Other minor adjustments made to pops overnight as well as the QPF. && .SHORT TERM...(This evening through Saturday) Issued at 352 PM CDT Fri Jun 8 2018 The forecast area is sandwiched between high pressure to the northeast and an area of low pressure to the west this afternoon. The pressure gradient resulting from this is causing winds to become gusty especially in the western portion of the forecast area. Otherwise, it's a fairly pleasant June day out there. A fair amount of change in the forecast regarding a building cluster of storms in North Dakota. This cluster is forecast to move east through our forecast area overnight. This could bring showers and storms to the area with the strongest storms mainly south of a line extending from Duluth to Bemidji. Storms are not anticipated to be severe. In this package, raised PoPs and QPF considerably in light of the most recent model data. The storms will likely be decaying as they move through MN as the instability reservoir vastly weakens into WI; however, a compact area of 0-3 km bulk shear translates eastward faster than the mean flow and may help to increase the longevity of any cells on the eastern edge of convection come Saturday morning. Afterwards, the air mass should be worked over, but lingering instability may spawn some showers throughout the day. .LONG TERM...(Saturday night through Friday) Issued at 352 PM CDT Fri Jun 8 2018 The forecast area is between systems on Sunday before a stronger more organized system drives a convective line through the region. A deepening upper level low begins to move east off of the Rockies and becomes negatively tilted. This will eject a cold front eastward with potential to generate wide scale convection on Monday afternoon/evening. A limiting factor in our neck of the woods will be how much convection to our south saps the instability stream leaving little to work with up here as the triple point of the low is progged to be near southern MN. For now, this should keep the main severe potential to our south. This same upper low slowly makes its way east, but a dry slot following the cold front should keep most of Tuesday dry. As the upper low moves overhead on Wed into Thu another round of weakly forced showers and storms are possible. Temperatures remain near or slightly above normal through the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1228 AM CDT Sat Jun 9 2018 Main concerns overnight are the showers/storms moving in from north central Minnesota. These will gradually spread in MVFR to IFR ceilings. Leaned heavily on the RAP/HRRR guidance as other guidance has performed poorly with this activity. This is a result of a shortwave moving in across western Minnesota. Anticipate the shower activity to diminish Saturday morning. Skies will clear a bit which will gradually lift ceilings to VFR levels. There are some hints that additional shower/storms will develop Saturday afternoon, but guidance is all over the place. Therefore confidence is lower than normal Saturday afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... DLH 49 64 51 68 / 40 30 10 10 INL 55 73 56 79 / 60 30 10 10 BRD 57 76 60 77 / 60 20 10 10 HYR 54 75 57 76 / 40 50 10 10 ASX 48 67 50 69 / 10 20 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && UPDATE...WL SHORT TERM...Wolfe LONG TERM...Wolfe AVIATION...WL
Hazardous weather outlook, Jun 8, 10:29 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 1029 PM CDT Fri Jun 8 2018 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 1029 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight A few thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible Monday and Monday night. Some of these storms could be strong. .SPOTTER INFORMATION STATEMENT... Skywarn Spotter activation is not anticipated tonight. LSZ121-140>148-091030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 1029 PM CDT Fri Jun 8 2018 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight Thunderstorms are possible overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 8, 11:26 PM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Duluth MN
1126 PM CDT FRI JUN 8 2018
MNZ033-090530-
South Cass-
1126 PM CDT FRI JUN 8 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CASS COUNTY...
At 1125 PM CDT, a strong thunderstorm was near Sebeka, or 36 miles
southwest of Walker, moving southeast at 20 mph.
Half-inch hail, heavy downpours, and occasional cloud to ground
lightning can be expected with this storm.
Locations impacted include...
Leader and Esterdy.
Seek shelter inside a sturdy building and away from windows until
this storm passes.
LAT...LON 4662 9478 4654 9462 4638 9473 4638 9476
4640 9477 4639 9478
TIME...MOT...LOC 0425Z 313DEG 16KT 4663 9495
GSFThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:26 PM CDT | Special Weather Statement | DLH | Wadena | 64 min |
| Jun 9, 3:19 AM CDT | Small Craft Advisory | DLH | 67 hr | |
| Jun 9, 11:44 AM CDT | Areal Flood Advisory | DLH | Aitkin, Pine | 2 hr |
Nearby
Beach Hazards Statements in Minnesota, 2018Beach Hazards Statements in Wisconsin, 2018Every beach hazards statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.